It's been like this a lot for me recently, whenever I eat anything now i have to take waaay more insulin than I used to and it's been getting worse recently, what I used to be able to take like 3 units of novolog for I now have to take like 10 or 11. My sugar will be fine at the 2 hour mark, but then afterwards it'll start going up for no reason regardless if I take more lantus at night or not (I take 22 units at night). It's gotten to the point where I'm always checking like every hour to see what it's doing.
I've also been feeling pains in both sides of my abdomen and on the right side of my chest and I'm not sure what they are and am wondering if they have anything to do with my sugar's weird behavior recently. I can't go to the doctor as I have no insurance but looking up any of these symptoms online just makes me worry more. I'll admit my diet isn't the best, mostly canned soups and peanut butter and just meats basically. I've been afraid of eating anything else because my sugars just seem to be way too touchy nowadays, and now I'm worried it's damaging my body somehow :(
Sounds like you need to up your dose of background insulin. You might try splitting the dose into two equal parts rather than taking it all at once. I did this soon after switching to Labtus and it was the only way it worked for me. Sooner or later we all find the need to increase our doses. After 30 years, I take many more times the units I first did when I was younger.
I tried that once but it didn't seem to make a difference :/ Also at around 7-9pm when i'm at work i have to check it and take a tablet every like 15 to 20 minutes or it'll go too low so I'm afraid of taking more background insulin. I've been told I check too much but if I don't check as often as I do I'm afraid of what could happen.
This is scary, for sure, but you will figure it out! Have you completely ruled out that you don't need to increase your Lantus? Do you know about basal testing, i.e. don't eat for 5 hours to see if your Lantus dose is keeping you level? Keep in mind that changes to your Lantus dose can take up to 3 days to settle. If the problem is with your meal boluses, then I would eat the same set of meals and take notes until you figure it out. Keep posting. I am sure others will chime in with ideas.
Pain is always a sign. Don't ignore the sign. And remember, pain always means inflammation and inflammation always means elevated blood sugars. This is just the way your body responds, whether it is a flu, appendicitis, or just a regular kitchen knife wound, it all is inflammation and leads to higher blood sugars.
And if that is the case, you will need more basal, and if there are times during the day you feel better, you may have lows.
Even if you don't have insurance, I would encourage you to contact local clinics and see if they have free or discounted access to health services. Eden Park Health Care Center is located not too far away. Even if they can't help you, perhaps they can refer you to someone.